Sweet's Syndrome UK
332 members144 posts

What are the symptoms of Sweet’s syndrome? Does it only affect the skin?

The main symptom of Sweet's syndrome is skin lesions (Sweet's lesions) that often appear as a sore or painful red/purple rash. Patients can also develop other symptoms. These symptoms include:

1. Unexplained fever - normally 38 degrees centigrade or above.

2. Fatigue.

3. Headache or less commonly, migraine.

4. Joint pain (arthralgia).

5. Joint pain and swelling (arthritis).

6. Muscle pain.

7. Sore eyes and other eye problems.

8. Mouth ulcers.

Rarely, Sweet’s syndrome can affect internal joints and organs which can cause other symptoms. Read more @ helpforsweetssyndromeuk.wor...

7 Replies
oldestnewest

Thought I had conjunctivitis for the second time, but it did not clear up with the usual drops for 10 days. Now my eye is still blood shot, glassy, and I have blurred vision, trouble focusing. Going to the optomolgist today to see what's going on now!

Reply

Thanks, they seem better. I still have blurred vision especially in the left eye. Dr. gave me steroid drops to use before for a short period, but I don't know if I should use them on an ongoing thing?

Reply

Hi MMMM55, in the long-term it's not a good idea to use steroid eye drops on a regular basis. If your conjunctivitis keeps flaring up, it possibly means that you need oral medication to properly treat your SS.

Side-effects of steroid eye-drops, particularly over the longer term: increased pressure inside the eye; cataracts; blurred vision; higher risk of developing eye infections.

1 like
Reply

Thanks, Shell567, the pink eye isn't back...just blurry and not right? I am on 150 mg. of Dapsone now, but my liver enzymes are elevated, so we may have to make changes. There is so much confusion with this disease, I am so achy and have no energy, don't know if it is Sweets or I am just old and lazy!

Reply

Hi MMMM55, unfortunately some people can struggle with the side-effects of dapsone.

Feeling achy and exhaustion are common symptoms of SS. It's not you being lazy!

I hope you find a treatment that works for you soon. x

Reply

I am a "sweetie" from the USA. I have had SS for about 16 months when rash started, diagnosed 6 mos.one 3rd round of prednisone. Now seeing an allergist for skin test and want to try infra red sauna to remove body toxins. Nothing to lose. will post updates.

katmac108@yahoo.com

Reply

Hi MMMM55, good luck with your appointment.

Reply

You may also like...